Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Have chronic kidney disease and chronic pain due to osteoarthritis. Take prescribed medication and on Coumadin. Suggest?

Jul 2016
User rating for this question
Very Good
Answered by

Practicing since : 1971
Answered : 5217 Questions
Okay, I have chronic kidney disease, but my pain is also chronic due to osteoarthritis and my life is absolutely miserable. I take a prescribed medication for pain, but try to live on half the dosage. I also have a pacemaker and am on Coumadin. Will Aleve thin my blood further? Thanks
Posted Mon, 26 Aug 2013 in Kidney Conditions
Answered by Dr. P. T. Patil 38 minutes later
Thanks for your query.
You have chronic kidney disease and have been taking Coumadin (Warfarin) as an anticoagulant .You have been also taking Aleve (Naproxen) which is a Osteoarthritis.

Since Naproxen is Nephrotoxic drug and you having chronic kidney disease have to take it very carefully under the guidance of your physician.

As regards use of Aleve along with Coumadin there is no evidence of drug inter action between Coumadin and Naproxen .It will not thin out your blood further.

Hope I have answered your query. If you have any more questions please feel free to ask me I shall be happy to help you
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor